1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Which dose to reduce

Discussion in 'Type 1 Diabetes' started by ljwilson, Jun 16, 2014.

  1. ljwilson

    ljwilson Type 1 · Well-Known Member

    Messages:
    189
    Likes Received:
    21
    Trophy Points:
    58
    My levels have started dipping late afternoon, should I be lowering my morning Levemir? I currently take 2 doses a day, 18 in the morning and 20 in the evening.

    Lorna
     
  2. iHs

    iHs · Well-Known Member

    Messages:
    4,606
    Likes Received:
    2,322
    Trophy Points:
    158
    This might be due to carb ratio no longer correct at lunchtime and by altering it so that less bolus is given, yr mid afternoon bg levels will be a bit higher so hopefully prevent the late afternoon hypo feeling. The other way is to reduce the morning basal which will then start affecting yr bg levels late mid morning making them a bit higher and will also influence the lunchtime bg levels which will then need you to alter the lunch bolus. Trial and error really so see how you get on trying both. Remember to test bg levels. I attempt the easier option and just eat a small snack about 30mins before you know the hypo feelings starts. If my bolus has more or less come towards its end of action, I sometimes just eat a jellybaby which wont make my bg levels go up higher than I want before my next bolus is due for evening meal so you need to look at the time a bit as well to figure out the acting time of the bolus

    Sent from the Diabetes Forum App
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook